Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 95, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 25, 2017, 8:49 AM CDT for Oklahoma County, Oklahoma. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2017, 8:49 AM CDT (13:49 UTC)
- Expired
- Aug 25, 2017, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Oklahoma County, OK
The radar
The Norman radar (KTLX), 18 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 9:20 AM CDT | FLASH FLOOD | 3 N Oklahoma City, OK | ODOT SHUT DOWN I235 NB AT 36TH DUE TO FLOODING. |
| Aug 25, 9:39 AM CDT | FLASH FLOOD | 1 Ese Del City, OK | STALLED VEHICLES IN BOTH RESIDENTIAL AND COMMERCIAL ROADWAYS. |
| Aug 25, 9:57 AM CDT | FLASH FLOOD | 2 Sse Del City, OK | WATER RESCUE AT SE 44TH AND SOONER. |
| Aug 25, 10:08 AM CDT | FLASH FLOOD | 3 Sse Nichols Hills, OK | 14 TO 18 INCHES OF WATER FLOWING OVER THE ROADS NEAR NW 36TH AND WESTERN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
308
WGUS54 KOUN 251349
FFWOUN
OKC109-251645-
/O.NEW.KOUN.FF.W.0095.170825T1349Z-170825T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
849 AM CDT FRI AUG 25 2017
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Southern Oklahoma County in central Oklahoma...
* Until 1145 AM CDT
* At 847 AM CDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Up to two inches of
rain has already fallen in central and southeast Oklahoma City and
another one to three inches are possible in a short amount of
time. Flash flooding is occurring or is imminent.
* Some locations that will experience flooding include...
Oklahoma City, Midwest City, Del City, Choctaw, Warr Acres, The
Village, Spencer, Nichols Hills, Nicoma Park, Tinker Air Force
Base, Forest Park, Lake Aluma and Smith Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3546 9723 3538 9737 3538 9739 3551 9761
3561 9752
$$
111 follow-up statement
307
WGUS74 KOUN 251456
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
956 AM CDT FRI AUG 25 2017
OKC109-251645-
/O.CON.KOUN.FF.W.0095.000000T0000Z-170825T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oklahoma OK-
956 AM CDT FRI AUG 25 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
SOUTHERN OKLAHOMA COUNTY...
At 951 AM CDT, local law enforcement and emergency management
reported flash flooding in across much of central and southeast
Oklahoma City. Up to three inches of rain have already fallen. The
heaviest rain, on the north sides of Midwest City and Del City, is
moving northward into the Forest Park area. Flash flooding is
already occurring.
Some locations that will experience flooding include...
Oklahoma City, Midwest City, Del City, Choctaw, Warr Acres, The
Village, Spencer, Nichols Hills, Nicoma Park, Tinker Air Force Base,
Forest Park, Lake Aluma and Smith Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3546 9723 3538 9737 3538 9739 3551 9761
3561 9752
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 5:44 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 25, 5:44 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Norman OK 544 AM CDT Fri Aug 25 2017 .DISCUSSION... && .AVIATION... MVFR ceilings are expected over much of southwest and central Oklahoma today with an area of rain and thunderstorms drifting slowly north and northeast from southwest Oklahoma. Winds will remain light southeast. Ceilings are expected to lift above MVFR later in the afternoon or evening. && .PREV DISCUSSION... /issued 329 AM CDT Fri Aug 25 2017/ DISCUSSION... Scattered showers and thunderstorms are expected to persist through the day, and especially the morning, over southwest and into central Oklahoma. The very moist upslope flow is expected to continue into the evening before weaker south winds and slightly upper ridging take over. The very humid atmosphere persist through Sunday when a front is expected to drift into Oklahoma overnight and into Monday morning. Enhanced rain chances come then, particularly over northern Oklahoma. The lingering front will provide a focus during the day Monday over central and southern Oklahoma. Modestly drier air will follow Tuesday with a continued weak flow between the tropical system to the south, the upper ridge to the west, and the westerlies to the north and east. By mid-week, a chance for rain moves northward into southeast Oklahoma with the exiting tropical system over eastern Texas, although this will need to be watched for possible further influence if the track of the low is farther north. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 82 67 86 68 / 40 20 20 0 Hobart OK 80 68 86 67 / 60 40 30 10 Wichita Falls TX 83 70 88 69 / 60 30 20 10 Gage OK 80 66 86 65 / 30 20 10 0 Ponca City OK 84 65 87 67 / 0 10 10 0 Durant OK 84 70 86 69 / 30 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/09/09
Hazardous weather outlook, Aug 24, 10:50 PM CDT, 9 hours 59 minutes before
Hazardous Weather Outlook...updated National Weather Service Norman OK 1050 PM CDT Thu Aug 24 2017 OKZ004>048-050>052-TXZ083>090-251030- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1050 PM CDT Thu Aug 24 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Scattered showers and thundstorms are expected to develop overnight across southwest Oklahoma and western north Texas. No oganized severe weather is expected, although some localized flooding may occur. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorm chances will increase Friday over western north Texas and portions of southwestern Oklahoma. A few strong storms could produce small hail and gusty winds. Localized heavy rainfall will also be possible. At least low chances of thunderstorms will continue Saturday for most of Oklahoma and Texas. Thunderstorm chances will continue Sunday, mainly along and north of Interstate 40. Organized severe weather is not expected but localized heavy rainfall and gusty winds will remain possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:01 AM CDT | Areal Flood Advisory | OUN | Greer, Kiowa | 119 min |
| Aug 25, 4:07 AM CDT | Areal Flood Advisory | OUN | Kiowa, Washita | 3 hr |
| Aug 25, 4:23 AM CDT | Flash Flood Warning | OUN | Greer | 6 hr |
| Aug 25, 5:00 AM CDT | Flash Flood Warning | OUN | Kiowa, Washita | 3 hr |
| Aug 25, 5:07 AM CDT | Areal Flood Advisory | OUN | Kiowa | 113 min |
| Aug 25, 6:03 AM CDT | Areal Flood Advisory | OUN | Roger Mills | 3 hr |
| Aug 25, 6:27 AM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
| Aug 25, 6:46 AM CDT | Areal Flood Advisory | OUN | Ellis, Roger Mills | 3 hr |
| Aug 25, 7:22 AM CDT | Flash Flood Warning | OUN | Beckham, Greer, Kiowa, Washita | 3 hr |
| Aug 25, 7:48 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton | 117 min |
| Aug 25, 8:59 AM CDT | Flash Flood Warning | OUN | Greer, Harmon, Jackson | 4 hr |
| Aug 25, 9:12 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Kiowa | 4 hr |
| Aug 25, 9:45 AM CDT | Flash Flood Warning | OUN | Beckham, Greer, Jackson, Kiowa, Washita | 4 hr |
| Aug 25, 9:48 AM CDT | Areal Flood Advisory | OUN | Caddo | 117 min |
| Aug 25, 11:26 AM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Aug 25, 11:45 AM CDT | Areal Flood Warning | OUN | Canadian, Oklahoma | 4 hr |
| Aug 25, 12:32 PM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| Aug 25, 1:02 PM CDT | Areal Flood Warning | OUN | Beckham, Caddo, Comanche, Cotton, Custer, Greer and 4 more | 12 hr |
| Aug 25, 1:11 PM CDT | Areal Flood Advisory | OUN | Logan, Oklahoma | 3 hr |
| Aug 25, 1:39 PM CDT | Areal Flood Advisory | OUN | Tillman | 3 hr |
| Aug 25, 3:45 PM CDT | Areal Flood Warning | OUN | Canadian, Oklahoma | 4 hr |
| Aug 25, 5:12 PM CDT | River Flood Warning | OUN | Greer, Jackson | 10 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.